MAUDE Adverse Event Report: ARTHREX, INC. SHORT 2.9 PUSHLOCK SHAVERDRILL; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. SHORT 2.9 PUSHLOCK SHAVERDRILL; POWERED SURG ORTHOPEDIC INSTR
Model Number SHORT 2.9 PUSHLOCK SHAVERDRILL
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event has not yet been determined as the device has not been returned for evaluation at this time.A follow-up report will be submitted, including a most likely cause if a root cause can not be determined.
 
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an 2.9 mm pushlock shaverdrill¿, ar-2923dsr, left plastic shavings inside of two different shaver hand controls, ar-8330h (sn: (b)(6)) and ar-8332h (sn: (b)(6)).Both shavers apparently were grinding the attachments, and now have plastic shavings inside, preventing normal use.No adverse event or patient harm due to the outcome of this event.Please see pictures attached.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.Two boxes containing three sealed blisters packaged each ar-2923dsr, batch number 15047598 were received for evaluation.The visual evaluation did not find issues.Two devices were randomly selected and tested using the testing console and the handpiece at various speeds.It was observed that the hub, which was colored purple, began to disintegrate, resulting in plastic shavings.Furthermore, a burning odor was noticed during the test.The observed and reported failure is most likely due to an internal manufacturing issue.

Brand Name
SHORT 2.9 PUSHLOCK SHAVERDRILL
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17304767
Report Number1220246-2023-07119
Device Sequence Number7184875
Product Code HWE
UDI-Device Identifier00888867239456
UDI-Public00888867239456
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHORT 2.9 PUSHLOCK SHAVERDRILL
Device Catalogue NumberAR-2923DSR
Device Lot Number15047598
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer02/25/2025
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown